MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.(b)(4).Method: lens work order search.Results: a lens work order search revealed there were no similar complaints within the work order.Visual inspection of the returned product found the lens in two pieces.Unable to evaluate.Lens was returned dry.Conclusions: based on the complaint history, work order search and the returned product, the root cause of the event has been determined to be due to patient's anatomy and was not lens related.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a cc4204a +16.00 diopter collamer single piece lens in the patient's right eye.The patient's iris was floppy and the lens would not sit well in the eye.The lens was cut in little pieces to remove from the eye.The incision was not enlarged, a sulcus lens was implanted and no suture was needed.No issues with the lens itself.This incident was due to patient anatomy.This the first of two lenses used on the same patient, same eye.See mfr.Report # 2023826-2016-00176 for other lens.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5496581
Report Number2023826-2016-00175
Device Sequence Number19123083
Product Code HQL
UDI-Device Identifier00841542102315
UDI-Public(01)00841542102315(17)171130
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/02/2015
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2015
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2016
Supplement Report FDA Received Date05/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR